MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7045-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Joint Disorder (2373)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is a malpositioned implant not fully crossing the si joint.
 
Event or Problem Description
In (b)(6) 2015, the patient underwent a right side si joint arthrodesis where three implants were placed.The patient presented to the surgeon a few weeks later with knee complaints that she did not have before.The surgeon determined that one of the implants was not fully across the si joint.In (b)(6) 2016, the surgeon performed a revision surgery where she removed the middle implant that was not fully crossing the si joint and added two additional implants.No other pre-existing implants were adjusted or removed.The status of the patient following the revision is not yet known.
 
Additional Manufacturer Narrative
The patient had continued pain complaints following the first revision surgery in (b)(6) 2016 and requested that the remaining initial implants be removed.In (b)(6) 2016, a different surgeon performed an additional revision surgery where he removed the two remaining implants from the initial surgery.The implants were removed with considerable effort as they were solidly fixed in bone.The implants that were added during the first revision surgery were not adjusted or removed.The status of the patient following the revision surgery is not yet known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
3055 olin avenue
suite 2200
san jose CA 95128 2066
MDR Report Key5455460
Report Number3007700286-2016-00010
Device Sequence Number895796
Product Code OUR
UDI-Device Identifier00859256003293
UDI-Public00859256003293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model Number7045-90
Device Lot Number333228
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR